BRUCE A. WALLIN, M.D.; ART JACKNOWITZ, PHARM, D.; PETER C. RAICH, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The report of Silver and Bell in the March issue (1) describes a patient in whom Cimetidine appeared to potentiate the hypoprothrombinemic effect of warfarin. We report an additional case of this potentially harmful drug interaction.
A 46-year-old white man had coronary artery revascularization in January 1975. He was placed on warfarin sodium (Coumadin®) at a dosage of 7 mg daily. On this dose, his prothrombin time remained stable within 1.7 to 1.9 times control. In September 1978, because of obstruction of both bypass grafts, repeat coronary revascularization was done. He was discharged on Coumadin, 6 mg
WALLIN BA, JACKNOWITZ A, RAICH PC. Cimetidine and Effect of Warfarin. Ann Intern Med. 1979;90:993. doi: https://doi.org/10.7326/0003-4819-90-6-993_1
Download citation file:
Published: Ann Intern Med. 1979;90(6):993.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use